Question about urine color

Discussion in 'Fibromyalgia Main Forum' started by JaneG, Dec 18, 2002.

  1. JaneG

    JaneG New Member

    Okay, Ive got to ask this question even if it is embarrassing - I take a B complex and B 12 vitamin - and I notice that about 2 hours after I take it, my urine is very bright yellow in color - I asked my pcp about this and she just shrugged her shoulders and said it happens to some people.

    Does the color change of my urine indicate that I am not absorbing enough of the vitamin or what?
  2. Milo83

    Milo83 New Member

    but a long time ago a dr. once told me that if you take vitamins and what your body doesn't use will be flushed out with urine..Maybe just an old tale, don't know for sure..
    Also very bright yellow urine COULD indicate that you are not drinking enough water - could that be your problem..
    Very dark urine can be a sign of dehydration, so make sure you are drinking lots of liquids..
    Take Care.........Best Wishes..........Donna
  3. karen55

    karen55 New Member

    Urine should have "some" color; it's an indication that your kidneys are working and filtering out what they should be. Very dark urine could mean you are dehydrated, even if you don't feel it. Drink 1/2 your weight in ounces of water each day. Dark urine could also be a sign of infection, etc. From what I remember, the B & C vitamins ("stress" vitamins) are not stored in the body, and when you take supplements, what your body doesn't use is simply filtered out. I know that my own urine has much more color from those vitamins.
  4. fibolady

    fibolady New Member

    this is taken from a book by claire davies, "taking in excessive amounts of water can wash B vitamins out of your system." From the book, "the trigger point therapy workbook" page 29.

    just some new information for the record. can you actually drink too much water? i cut back on my water consumption (drink a lot of water!) and noticed mine was staying a more consistent pale yellow, which is supposedly the color you want.

    warm regards, fibolady

  5. pam_d

    pam_d New Member

    Totally normal, it's the B vitamins that cause that; if you took a multi-vitamin it would do it, too, due to multis containing some B. Nothing to worry about....

    Hugs,
    Pam
  6. EllenComstock

    EllenComstock New Member

    Hi, Jane:

    Yes, I think Pam is right. I take B vitamins, too, and have read that they make your urine yellow. I think it's the Niacin that does it. Anyway, I'm sure it's nothing to worry about. I have found that on days I have forgotten to take my pill, that my urine is only slightly yellow.

    Ellen
  7. JaneG

    JaneG New Member

    for answering my question-- I think I drink plenty of water but do notice that if I don't drink as much one day, that urine is darker.

    It is much easier sometimes to ask a question here - don't feel as stupid as I do when I ask the dr.!
  8. karen2002

    karen2002 New Member

    B Vitamins are causing bright yellow urine--nothing to worry bout :)

    Their are meds that do the same thing, as well.

    Be concerned if your urine is cloudy, with lots of sediments floating, or dark (tea or coffee)colored.


    Karen

    [This Message was Edited on 12/20/2002]

[ advertisement ]